Q. Tinnitus worsening mom's anxiety. What might help her?

Answered by Dr. Priyanka Aggarwal and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Tinnitus or Anxiety? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

My mother is in a care home and is experiencing very loud tinnitus. She is becoming very stressed and anxious as this has been going on for months. We have asked her GP to help but it does not seem that anything can be done. She has had her ears cleared but this has not helped either. She is 89, on beta blockers, and recently prescribed a water tablet in place of a blood pressure tablet that is known to cause tinnitus but the problem is still ongoing. My question is, would it be advisable to ask for something like Propranolol or similar to be prescribed as she is very distressed? Do you think this would help to keep her calm and perhaps help with tinnitus which I am sure is made worse by her anxious state? She is very deaf now and finds it difficult to wear her hearing aids as she has a perforated ear. Can you help as this is very distressing to see her in this state? Thank you.


Related Questions:
My tinnitus has worsened. What is my chance of recovery?
What is the treatment for ruptured eardrum?
Can anxiety and stress cause frequent urination?
 

Dr. Priyanka Aggarwal
MS ENT
Audiology, Otolaryngology (E.N.T

Hello,

Welcome to icliniq.com.

  • Does she have any ear discharge too?
  • What medicines has she been taking for hypertension?

Revert with more information to an ENT otolaryngologist online --> https://www.icliniq.com/ask-a-doctor-online/ENT-Otolaryngologist

 

Hello doctor,

Thank you for your reply. Medication profile: Adcal-D3 two twice a day, Amlodipine 10 mg one a day, Paracetamol 500 mg four times a day, Senna tablet 7.5 mg one at night, Zopiclone tablets 3.75 mg one at night, Alenoronic acid 70 mg one per week, Bendroflumethiazide 2.5 mg one a day. One month ago taken off Ramipril relaced with Bendroflumethiazide 2.5 mg one a day. No ear discharge, deafness has increased (but she has always suffered deafness to some degree). Had ears suctioned three months ago (but tinnitus still ongoing). (No dementia) very unhappy and stressed at being in the care home and she suffers from OCD which is adding to her anxious state. Now the tinnitus which is making her life unbearable. She also suffers from osteoporosis. It is her anxiousness that worries us most which we think is making the tinnitus worse.

 

Dr. Priyanka Aggarwal
MS ENT
Audiology, Otolaryngology (E.N.T

Hello,

Welcome to icliniq.com.

The hearing loss is due to age-related sensory neural loss. It is usually accompanied by tinnitus.

Continue with the medicines she is already taking. Also give tablet Cinnarizine 75 mg once daily for at least two weeks. It is usually given for two to three months. This helps to treat tinnitus.

Consult her specialist doctor, discuss with him or her and start taking the medicines with their consent.

Secondly, make her use a hearing aid. It will help her hearing problem as well as tinnitus.

All the medicines I have suggested will be available only on prescription. Any further questions are always welcome. Take care.

For more information consult an ENT otolaryngologist online --> https://www.icliniq.com/ask-a-doctor-online/ENT-Otolaryngologist

 

Hello doctor,

Thank you so much for your answer. I will contact my mother's GP and ask for a prescription for the Cinnarizine. Hopefully, this will help with the tinnitus (she is now hearing music)? Thankfully, she does realize that the sound is coming from within her ears. I do hope the medication will also help with the anxiety. Thank you once again. I am very grateful.

 

Dr. Priyanka Aggarwal
MS ENT
Audiology, Otolaryngology (E.N.T

Hello,

Welcome back to icliniq.com.

You are always welcome with any queries in the future too.

I hope my advice proves helpful to you. Thanks and regards.

For more information consult an ENT otolaryngologist online --> https://www.icliniq.com/ask-a-doctor-online/ENT-Otolaryngologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Some gum-like fluid is coming out of my ear. Please help.
Query: Hi doctor, Some gum-like fluid is coming out of my ear. I have this problem for almost two years now. Please help.  Read Full »
Dr. Shyam Kalyan N
ENT Otolaryngologist

Answer: Hello, Welcome to icliniq.com. If you have been having ear discharge for two years, then most probably the ear perforation is a permanent one and you would require a surgery to close it and give you a dry ear. Also, chances are there that you do not have a perforation and just infection of the ear c...  Read Full »
 
Generalized Anxiety Disorder(GAD)
Article Overview: A 35-year-old woman came to me with a chief complaint of muscle tension. She stated that she has experienced a considerable amount of muscle tension her entire life, but it has become increasingly worse over the last 12 months.  Read Article »
Dr. Ashok Kumar Choudhary
Psychiatrist

The above mentioned patient is suffering from Generalized Anxiety Disorder (GAD). GAD can be defined as anxiety and worry about several events and activities for a majority of the day. The anxiety and worry of GAD differs from normal anxiety by its excessiveness, the difficu ...  Read Article »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


What Is Trigeminal Migraine?
One of the most common complaints of patients in general and ENT practice is a headache. And in chronic cases, it might ...  Read more »
Why am I having muscle twitches all over my body?
Hello doctor, I have been having muscle twitches all around my body for about two months. First I noticed it in the leg...  Read more »
Will my kidney stone escalate my issues of high BP and diabetes?
Hello doctor, I am a 48-year-old male. I have a high blood pressure since five years and type 2 diabetes mellitus since ...  Read more »